Viagra and Blindness Risk

Viagra is an ED medicine that is produced by Pfizer. This is one of the most popular erectile dysfunction medications available in the market currently. However, it also has a number of side effects. Most of these side effects occur rarely and are generally harmless. However, some of them are actually quite deadly. On the other hand, misconceptions have arisen about the side effects of this drug.

For example, it has been a prevalent belief that sildenafil intake can lead to an increased risk of becoming blind. However, studies by Pfizer, the pharmacy company that manufactures Viagra, have proven otherwise.

The Pfizer Study Viagra and Blindness Risk

For years, doctors have been worried about the potential side effects. Many of them believed that use of this ED medicine could lead to blindness. However, Pfizer completed a review of all such complaints and reports from the moment Viagra was released into the market.

They conducted an extensive review and discovered that the ED medicine had no affects whatsoever on the risks of blindness. In other words, if a patient is at risk of becoming blind then it can be due to some other cause and not due to its usage. Pfizer also found that it does not contribute to the development of any other serious ocular condition.

The study also included a medical condition known as nonarteritic anterior ischemic optic neuropathy or NAION for short. This is a rare condition of the vision in which the optic nerve of the eye swells up. It is painless but it can rapidly cause the patient to lose vision.

According to the study, this condition was noticed in 14 users of Viagra. While extremely rare, it is still possible that the NAION and Viagra use are related.

Viagra and Blindness Risk

What Are the Other Side Effects?

While blindness is not a side effect of this ED medications, there are other side effects. Therefore, you should keep yourself informed about the effects before buying them. Here are some of the side effects you should know about:

  • headaches;
  • upset stomach or indigestion;
  • flushing in the chest, neck or face;
  • nasal congestion;
  • tenderness in the muscles or pain;
  • back pain;
  • rash;
  • diarrhea;
  • dizziness.

The fact is that side effects are pretty uncommon in Viagra. However, that is not a reason for you to take the proper precautions by consulting a doctor for your erectile dysfunction treatment.

The More Serious Side Effects

The side effects mentioned above are pretty harmless. They tend to pass away quickly. However, there are other side effects of using this ED drug to treat your erectile dysfunction. These ones are more dangerous and you should immediately get medical help if you start experiencing any one of them.

  • loss of hearing;
  • ringing in the ears;
  • shortness of breath;
  • chest pain;
  • irregular heartbeat;
  • swelling of the hands, feet or ankles;
  • lightheadedness;
  • erection that last for 4 hours or more.